Hail, Albany
- When
- August 19, 12:36 PM MST to 12:42 PM MST
- Where
- Albany County, 10 mi E of Laramie
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.317, -105.383
Hail cracked windshields east of Laramie, WY.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 19, 1:48 AM MST, 10 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 AM MDT SUN AUG 19 2001 SHORTWAVE TROUGH EXITING THE NEBRASKA PANHANDLE EARLY THIS MORNING. THERE WAS ENOUGH LIFT AND MOISTURE ABOVE 500 MB TO PRODUCE WIDELY SCATTERED HIGH BASED SHOWERS AND THUNDERSTORMS...MORE THAN WAS ANTICIPATED AT THIS TIME SATURDAY. EVEN A VERY INTERESTING HEAT BURST IN KCYS AROUND 06Z FROM A WEAKENING STORM. COULD BE A REPEAT OF SATURDAYS ACTIVITY LATER THIS AFTERNOON AND EARLY NIGHTTIME AS MODELS DEPICT A SHORTWAVE TROUGH OVER NEVADA EARLY THIS MORNING MOVING OVER THE CWA DURING THE EVENING. THIS FEATURE IS NOT AS WELL DEFINED CURRENTLY ON SATELLITE IMAGERY AS THE ONE NOW EXITING WAS AT THIS TIME SATURDAY. THE AVN SEEMED TO HAVE THE BEST HANDLE ON THE SHORTWAVE TROUGH LEAVING OUR AREA EARLY THIS MORNING AND SO WILL FOLLOW FOR TIMING OF PRECIPITATION. UPPER LEVEL DIVERGENCE WILL ALSO BE OVER THE AREA LATE THIS AFTERNOON THROUGH LATE EVENING. SURFACE DEW POINTS HAVE BEEN INCREASING THIS MORNING OVER MANY LOCATIONS...BUT SHOULD BE SHALLOW AND MIX SOME DURING THE DAY. MOST OF THE MOISTURE WILL STILL ABOVE 500 MB DURING THAT TIME...SO STRONG WIND GUSTS WILL BE THE PRIMARY THREAT FROM A WIDELY SCATTERED COVERAGE OF SHOWERS AND STORMS MAINLY IN SOUTHEAST WYOMING. SPC HAS PLACED THE SOUTHERN NEBRASKA PANHANDLE IN A SLIGHT RISK OF SEVERE AREA FOR THE AFTERNOON AND EVENING...BUT DUE TO SHALLOWNESS OF THE HIGHER SURFACE DEW POINTS...BELIEVE THAT THE SEVERE THREAT WILL BE LOW. MODELS...ESPECIALLY THE AVN THEN DEPICTS A STRONGER SHORTWAVE TROUGH FOR MONDAY...WITH TIMING SIMILAR TO THAT OF SATURDAY AND TODAY. WILL CONTINUE THE MENTION OF SCATTERED POPS FOR MONDAY. UPSTREAM SURFACE PACIFIC COLD FRONT MOVES THROUGH ON MONDAY PER THE AVN WITH THE PASSAGE OF THE SHORTWAVE TROUGH. OTHER MODELS KEEP THE FRONT TO OUR NORTH. HIGH TEMPERATURES WILL COOL SOME ON MONDAY...AT LEAST DUE TO MORE CLOUD COVER. FOR TODAY...THE TEMPERATURES WILL STILL BE VERY WARM AND SIMILAR TO THOSE OF SATURDAY. .CYS... WY...NONE. NE...NONE. WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-191900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT SUN AUG 19 2001 SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND EVENING OVER THE SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE. A SERIES OF WEAK DISTURBANCES WILL ROTATE AROUND A LARGE AREA OF HIGH PRESSURE OVER THE FOUR CORNERS...AND ACROSS SOUTHERN WYOMING THROUGH THIS EVENING. WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. WITH ONLY HIGH LEVEL MOISTURE PRESENT ACROSS THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL BE HIGH BASED AND LOW RAIN PRODUCERS. A FEW SHOWERS AND STORMS WILL DEVELOP DURING THE AFTERNOON HOURS FROM THE LARAMIE RANGE WESTWARD...WITH AN ISOLATED STORM POSSIBLY MAKING IT EAST OF THE MOUNTAINS BY LATE IN THE DAY OR EARLY EVENING. BECAUSE THE STORMS WILL BE HIGH BASED...THE MAIN THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH. DRY LIGHTNING WILL ALSO BE A CONCERN GIVEN THE DRY GRASSES ACROSS THE REGION. THUNDERSTORMS WILL MOVE TO THE EAST AT 20 TO 25 MPH. JK WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 52 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
1 hail. Local standard time, as filed.
Hail cracked windshields east of Laramie, WY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257439.